MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507360MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
05/06/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient with mentor memorygel breast implants experienced bilateral capsular contracture baker grade iii (l) and baker grade ii (r) along with rupture on the left side post-operatively, which was confirmed during a physical exam.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
On nov 10, 2025, additional information was received indicating the explantation surgery is scheduled for (b)(6) 2026.Reason for device explant and/or reoperation: capsular contracture, rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On feb 10, 2026, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured.In addition, an area of shell abrasion was noted on the edges of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On apr 8, 2026, additional information was received indicating the replacement devices were mentor gel breast implants (serial numbers (b)(6) and (b)(6)).Manufacturer¿s reference number: (b)(4).